Alert archive / Wisconsin / Frost Advisories in 2011

Frost Advisory 1, NWS Milwaukee, WI

May 16, 201115 counties in Wisconsin

NWS Milwaukee, WI issued this frost advisory at May 16, 2011, 2:07 PM CDT for 15 counties in Wisconsin. It took effect at May 17, 2011, 3:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 16, 2011, 2:07 PM CDT (19:07 UTC)
In effect from
May 17, 2011, 3:00 AM CDT
Expired
May 17, 2011, 7:00 AM CDT
In force
4 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Lafayette County, WI, Marquette County, WI, Rock County, WI, Sauk County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1827 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

409 
WWUS73 KMKX 161907
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
207 PM CDT MON MAY 16 2011

...AREAS OF FROST EXPECTED LATE TONIGHT...

.HIGH PRESSURE ALONG WITH A CHILLY AIRMASS WILL ALLOW TEMPERATURES
TO DROP INTO THE LOW TO MID 30S TONIGHT. THIS WILL SET UP
CONDITIONS FOR FROST FORMATION...ESPECIALLY AT INLAND LOCALES
WHERE WINDS BECOME FAIRLY LIGHT AND TEMPERATURES FALL CLOSE
ENOUGH TO THE DEW POINT FOR FROST TO FORM.

WIZ046-047-051-056>059-062>065-067>070-170315-
/O.NEW.KMKX.FR.Y.0001.110517T0800Z-110517T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON-
IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND...
DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT...
ELKHORN...LAKE GENEVA
207 PM CDT MON MAY 16 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT
TUESDAY. 

* TIMING...LATE TONIGHT AND VERY EARLY TUESDAY.

* TEMPERATURE...LOW TO MID 30S.

* IMPACTS...SENSITIVE PLANTS MAY DIE IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
650 
WWUS73 KMKX 170157
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
857 PM CDT MON MAY 16 2011

...AREAS OF FROST EXPECTED LATE TONIGHT...

.HIGH PRESSURE ALONG WITH A CHILLY AIRMASS WILL ALLOW
TEMPERATURES TO DROP INTO THE LOW TO MID 30S TONIGHT. THIS WILL
SET UP CONDITIONS FOR FROST FORMATION...ESPECIALLY AT INLAND
LOCALES WHERE WINDS BECOME FAIRLY LIGHT AND TEMPERATURES FALL
CLOSE ENOUGH TO THE DEW POINT FOR FROST TO FORM.

WIZ046-047-051-056>059-062>065-067>070-171000-
/O.CON.KMKX.FR.Y.0001.110517T0800Z-110517T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON-
IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND...
DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT...
ELKHORN...LAKE GENEVA
857 PM CDT MON MAY 16 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT TUESDAY.

* TIMING...LATE TONIGHT AND VERY EARLY TUESDAY.

* TEMPERATURE...LOW TO MID 30S.

* IMPACTS...SENSITIVE PLANTS MAY DIE IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

HENTZ

$$
569 
WWUS73 KMKX 170835
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 AM CDT TUE MAY 17 2011

...AREAS OF FROST EXPECTED THROUGH 7 AM...

.HIGH PRESSURE ALONG WITH A CHILLY AIRMASS WILL ALLOW
TEMPERATURES TO DROP INTO THE 30S THIS MORNING. THIS WILL SET UP
CONDITIONS FOR FROST FORMATION...ESPECIALLY AT INLAND LOCALES
WHERE WINDS WILL BE LIGHT AND TEMPERATURES WILL FALL TO THE 
DEWPOINT TEMPERATURE.

WIZ046-047-051-056>059-062>065-067>070-171200-
/O.CON.KMKX.FR.Y.0001.000000T0000Z-110517T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON-
IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND...
DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT...
ELKHORN...LAKE GENEVA
335 AM CDT TUE MAY 17 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

* TIMING...THROUGH 7 AM. 

* TEMPERATURE...30S.

* IMPACTS...SENSITIVE PLANTS MAY DIE IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

GEHRING

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at May 16, 3:27 AM CDT, 10 hours 40 minutes earlier.

Area forecast discussion, May 16, 3:27 AM CDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 AM CDT MON MAY 16 2011

.TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM

QUIET PERIOD WITH FORECAST EMPHASIS ON OVERNIGHT TEMPERATURES AND
FROST THREAT.

WEAK SHORT WAVE AND MID LEVEL MOISTURE LOCATED WELL NORTH OF LAKE
SUPERIOR IN WRN ONTARIO OVERWHELMED BY SUBSIDENCE AND DRY AIR MASS
AS IT PROGRESSES SWD TOWARD WRN GTLAKES TODAY. LATEST GOES
SOUNDER SHOWS FETCH OF DRY AIR WITH PWAT VALUES LESS THAN ONE
QUARTER INCH HAS FED INTO WI FROM ERN ONTARIO/WRN QUEBEC. FOR
TODAY AND TONIGHT...SRN WI REMAINS UNDER THE INFLUENCE OF DRY
NORTHEAST FLOW BETWEEN LARGE HIGH PRESSURE IN SOUTH CENTRAL CANADA
AND NEARLY STATIONARY LONG WAVE TROF OVER ERN CONUS. BOUNDARY
LAYER MIXING KEEPING TEMPS ABV FREEZING EARLY THIS MRNG. LESS
BOUNDARY LAYER MIXING EXPD ACRS SOUTH CENTRAL WI TONIGHT. BELIEVE
85H AND 925H SLIGHT WARMING OVERDONE BY MODEL GUIDANCE AS UPSTREAM
TEMPS FAIRLY HOMOGENEOUS. HENCE THINK TEMPS WL BE 2 TO 5 DEGREES
COLDER LATER TONIGHT...ESPECIALLY AWAY FROM THE LAKE. THIS WOULD
RESULT IN MORE WIDESPREAD OVERNIGHT LOW TEMPS IN THE 30 TO 35
DEGREE RANGE. WAS TEMPTED TO GO WITH FROST ADVY BUT UNCERTAINTY
REGARDING LINGERING MIXINESS IN LOW LEVELS AND POTENTIAL FOR
MID/HIGH LEVEL CLOUDS ROTATING INTO ERN SECTIONS. ALSO UNCERTAIN
HOW DRY ATMOSPHERE MAY PREVENT FROST FORMATION AND WHETHER FREEZE
HEADLINE WOULD BE MORE APPROPRIATE FOR LATE TNGT. WL HIT HARD IN
HWO AND LET DAY SHIFT MAKE FINAL DECISION ON THIS TRICKY
SITUATION.

.TUESDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

HIGH PRESSURE CENTERED JUST TO THE NORTH WILL BRING CONTINUED QUIET
CONDITIONS TO SRN WI TUESDAY. EXPECT ANOTHER ROUND OF MOSTLY SUNNY
SKIES WITH CONTINUED BELOW NORMAL TEMPERATURES.

.WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE...MEDIUM

MODELS REMAIN IN DECENT AGREEMENT FOR THE MIDDLE OF THE WEEK.
OVERALL...PATTERN SHOWING AN UPPER LOW REMAINING NEARLY STATIONARY
OVER THE THE OHIO RIVER VALLEY AND/OR GREAT LAKES THROUGH
THURSDAY...WITH A FEW PIECES OF ENERGY ROTATING AROUND AT TIMES.
SOUNDINGS SHOW ENOUGH RH AND LIFT TO GO WITH SLIGHT CHANCE POPS
IN THE EAST WEDNESDAY AND ACROSS THE FORECAST AREA THURSDAY. LIFT
FAIRLY WEAK BOTH DAYS AND MOISTURE NOT ALWAYS THAT DEEP...SO
EXPECTING ANY PRECIP TO BE PRETTY LIGHT.

MAY SEE A GOOD AMOUNT OF CLOUDS MID WEEK...BUT INCREASING HEIGHTS
AND WARM AIR ADVECTION ALOFT SHOULD ALLOW FOR WARMING TEMPS. HIGHS
WILL LIKELY REMAIN A FEW DEGREES BELOW NORMAL WEDNESDAY...BUT THEN
RETURN TO AROUND NORMAL THURSDAY.

.FRIDAY THROUGH SUNDAY...FORECAST CONFIDENCE...LOW TO MEDIUM

ECMWF STILL SUGGESTING DRY CONDITIONS FRIDAY AND MOST OF
SATURDAY...WITH HIGH PRESSURE OVER THE GREAT LAKES SLOW TO SLIDE
EASTWARD. THE GFS MEANWHILE REMAINS QUICKER IN BUILDING LOW PRESSURE
ACROSS THE PLAINS...BUT HAS SLOWED DOWN TOWARD ECMWF SOLUTION. THIS
QUICKER SOLUTION WOULD STILL BRING SHOWERS AND STORMS TO SRN WI AS
EARLY AS LATE FRIDAY NIGHT. GENERALLY WENT WITH A SOLUTION SIMILAR
TO THE CANADIAN...WHICH IS BETWEEN THE ECMWF AND GFS...BUT LEANING
MORE TOWARD THE ECMWF. HAVE HIGHEST POPS SATURDAY/SATURDAY NIGHT AS
WARM FRONT APPROACHES AND/OR LIFTS THROUGH THE FORECAST AREA.

OVERALL CONSENSUS OF MODEL SOLUTIONS SUGGEST TEMPS WARMING TO ABOVE
NORMAL OVER THE WEEKEND. A BIT OF UNCERTAINTY WITH THE SURFACE WARM
FRONT...WITH GFS LIFTING IT FAR ENOUGH NORTH TO BRING 80S BY
SUNDAY...WHILE THE NEWEST ECMWF STRUGGLES TO PUSH THE FRONT THROUGH
SRN WI. PREVIOUS ECMWF WAS SIMILAR TO GFS THOUGH...SO KEPT ABOVE
NORMAL TEMP TREND...WITH TEMPS BETWEEN ECMWF AND GFS SOLUTIONS.

&&

.AVIATION...VFR UFN AS VERY DRY AIR AND SUBSIDENCE REMAIN OVER
REGION. GUSTY WINDS TODAY...SETTLING DOWN THIS EVE.

&&

.MARINE...KNSW3 WINDS GRADUALLY SUBSIDED TO BELOW GALE WARNING
CRITERIA OVERNIGHT AS PRESS GRADIENT OVER LAKE MI SLOWLY EASES.
WOULD EXPC THIS TREND TO CONT BUT BULK OF NEARSHORE WL REMAIN AT
SMALL CRAFT ADVY LEVEL WIND SPEEDS FROM THE NNE TODAY...DIMINISHING
THIS EVE...HOWEVER WAVE HEIGHTS WL BE SLOWER TO SETTLE.  HENCE WL
EXTEND SMALL CRAFT ADVY THRU LATE TNGT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT TUESDAY FOR LMZ643>646.

&&

TUESDAY THROUGH SUNDAY...DDV/07
TODAY/TONIGHT AND AVIATION/MARINE...MBK/11
Hazardous weather outlook, May 16, 3:52 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
352 AM CDT MON MAY 16 2011

WIZ046-047-051-052-056>060-062>072-170900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
352 AM CDT MON MAY 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST ARE EXPECTED LATE TONIGHT OVER SOUTH CENTRAL
WISCONSIN AS TEMPERATURES DIP INTO THE LOW TO MID 30S. PATCHY FROST
MAY REACH AS FAR EAST AS WESTERN PORTIONS OF THE LAKE SHORE
COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SMALL CHANCE FOR THUNDERSTORMS NEXT FRIDAY OVER SOUTH
CENTRAL WISCONSIN...AND ACROSS THE ENTIRE REGION BOTH SATURDAY AND
SUNDAY AS LOW PRESSURE PASSES ACROSS THE UPPER MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS.

LMZ643>646-170900-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
352 AM CDT MON MAY 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT F0R BLUSTERY NORTH WINDS
TODAY AND LINGERING HIGH WAVES TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY AS LOW
PRESSURE MOVES ACROSS THE UPPER MIDWEST.

WWW.WEATHER.GOV/MKX

MBK

Nearby

Frost Advisories in Wisconsin, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.